MAUDE Adverse Event Report: ARTHROCARE CORP. AMBIENT HIPVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. AMBIENT HIPVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number ASHA4730-01
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/25/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an ask hip surgery, the electrode head detached from the electrode during ablation inside the patient, using forceps, the piece was removed.A backup was available to complete the procedure successfully, with no significant delay and no patient injuries reported.
 
Additional Manufacturer Narrative
The returned device, intended for use in treatment, was returned as an mdr for evaluation.There was a relationship between the returned device and the reported event.Visual inspection under magnification shows extensive screen/electrodes wear with scratch/scuff marks and discoloration on the spacer and cap.The insulation on the shaft is damaged and compromised.The spacer with electrodes is completely detached and was returned with the device.There are no manufacturing abnormalities visually observed with the returned device.During functional evaluation the detached spacer/electrodes from distal end shows strong contamination/discoloration; the part was returned for further investigation with the device; after bypassing the error e-7 the device shows minimal reaction on the end of the wires on ablate/coag min./max.Settings; cause of the detached spacer/electrodes the device produced no longer plasma as specified."hence" any further functional test is impossible.The complaint was verified, however the root cause could not be determined with certainty since the device was comprehensively used.Excessive wear of the distal end including the insulation on the shaft results from vigorous use against bony surfaces; the wand is supplied sterile, and is for single use only.Do not clean, resterilize, or reuse the wand, as this may damage or compromise the performance resulting in product malfunction, failure, or patient injury.Cleaning, resterilization, or reuse of the wand may also expose the patient to the risk of transmitting infectious diseases or results in irregular wear leading to malfunction.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
AMBIENT HIPVAC 50 IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key8476693
Report Number3006524618-2019-00162
Device Sequence Number1846976
Product Code GEI
UDI-Device Identifier00817470000436
UDI-Public00817470000436
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K083306
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2021
Device Catalogue NumberASHA4730-01
Device Lot Number2021127
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2019
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer05/22/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1